Discussions that mention valium

Inner Ear Disorders board


Thanks for your encouragement, Scott. I agree with you in that I should persist with my taper. I will hold at this dose until I am feeling better. The "benzo board" geru is suggesting that I "updose" until I feel better and then continue my taper with either Valium which has a longer half life or taking my Ativan 3-4 times daily and taper from each dose. This method would help eliminate the interdose withdrawal I am getting.....Golly, this just threw me for a real loop! I was so hoping to be done with all of this....

Do your symptoms with decompensation include a "tight" feeling around your eyes along with blurred vision? Also, my ears feel a lot of pressure, intermittently from side to side....cotton head is the best I can relate to at this time! :eek: Ativan can cause loss of memory, foggy brain and depression which I was experiencing big time. Hope everyone considers the pros and cons before taking benzodiazapines for any period longer than a week or so.....my dose was really low but took it for over 2 years.....and I am paying the toll now trying to get off of it....

Wishing everyone a great day.....

Linda
Hi Linda,

Actually I think that is really good advice to swap over to valium. It definitely has a longer half-life and would surely let you down a little more easily. I'm not sure though if it is possible to come off benzos without any rough patch or not. I suspect it depends on your physiology really. I know one girl, for example, who just cruised off her SSRI and she'd been on it for 3 years. Others go to hell and back trying to stop. You can only do what you think feels best for you I guess. But you've certainly made it down to a really low dose so far. Well done on that front!

No tightness or cottonhead feelings with me. Mine seems to be all visual vertigo stuff. can't hold objects still in my vision and if I force it to happen (ie. on a PC screen or reading a book) it makes me feel very uncomfortable to the point of panic sometimes.

Gloria - thanks for the words. No real change hear I'm afraid but at least I can function still. Just preying I've hit a peak with this and it's heading down the other side. Re: the tinnitus, have you ever tried a chiro? I was talking to my chiro about this and he said to give it a shot. Maybe it'll help to release tension in the upper neck or simply break the pattern of whatever is going on.

Cheers...Scott
Hi Gloria,

Regarding my eye symptoms, Benzo (Ativan), etc. My eyes feel the same as yours. Crossed and blurry. I actuall had 2 posterior retinal detachments last year. (Flashing lights and terrible floaters) It resolved and was OK after about 2 weeks. Not a real retinal detachment. Don't know if it was benzo related or not but did happen in both eyes within 1 month of each other. I have recently started using artificial tears 3-4 times a day and that seems to help the weird feeling I get. My eye symptoms were the first WD symptoms I got when I started to taper.

I was prescribed 1mg of Ativan for the dizziness/anxiety. It literally gave me back my life....I even drove from Florida back to NE Pa without any problems. I don't think I ever got "dose tolerant" but the more I read about benzos, the more I realized that I didn't want to take them much longer. All my Dr's (3) sugeested I consider staying on Ativan the rest of my life! I am 63 so maybe my age had something to do with their thoughts on this. I think the Ativan was beginning to cause depression and apathy in me and I didn't like this. ( not real sure about this as I am in a horrible situation with hubby at home) Basically I am an upbeat high energy, happy person. So, I started to taper off last Feb. I am following a water taper which is very easy on your body and helps eliminate most the ugly side effects. Ativan only has a half life of about 8-10 hrs so I started taking it twice daily. (.5mg am, .5mg bedtime). I was eventually able to totally eliminate the morning dose and I am now down to 0.25mg in the evening. Now, at this low dose, I am getting more WD symptoms than I ever experienced before. The eye symptoms have always been around. I did go through a 1 month bout of various GI symptoms at about .40mg in my taper. Klonapin has a longer half life and you can taper off that with 2 doses per day pretty easily. Also, I might note that .5mg of Klonapin is equal to 1mg Ativan or 10mg of Valium. Please talk with your Dr. and get a SLOW taper schedule. There is a great web site related to benzo withdrawal and people there can do a schedule for you...It's a nasty drug for some people.

I'll help you any way I can through this board....the big question is "QUALITY OF LIFE". If taking a benzo gives us the freedom to move about without being dizzy, so be it....at least I am going to try and see if the dizzies now are caused by Ativan withdrawal or if I am still experiencing a vestibular problem.

Have a great day,
Linda :D